any relation between warfarin long-term consumption and Motor neuron disease?
Two years ago, DVT was detected in my father(by ultrasonography). after that up to now he is under warfarin therapy. the potential reason for his dvt, i think was high amounts of plasma homocystein(50). after taking acid folic, his P.homocystein is back to normal. from the initial days of his warfarin therapy, he was complaining about weakness in his legs, the doctors said that it was related to dvt, but his legs grew weaker and weaker. also a new event, muscular fasciculations was seen in his arms. it is now some time that even his arms have got weaker. now we look forward to getting his MRI results. the doctor said that he was suspected for MND. I wonder whether it can be side-effect of warfarin.
I had studied in somewhere that vitamin K has an important role in CNS. so I'm suspected to warfarin.
Thanks for your care.
I really don't know about warfarin and CNS, as so many people use it after stroke and you know this fact. but I haven't heard about its ffect on the nervous system. but about the MRI I really don't think that it could be helpful for diagnosis of neuromuscular defect. I think it is better to use EMG and NCV for diagnosis. a good neurologist and physiatrist can help you in my idea.
and may I know that how was your father activity and mobility in last two years? was he bed ridden for DVT?
pleas let me know about the result of MRI.
well, for the first week after diagnosis, he was bedridden and got enoxaparine, after that up to now, he is under warfarin therapy.
I hope his weakness and fasciculation is due to warfarin, I hope.
I am new to the site and was wondering how your father is doing. Is he still on warfarin? If he did stop, did he stop soon after diagnosis? Curious to know how his disease progression is. I had my sister-in-law survive for 16 years and so like to know what factors trigger or slow ALS.
I wish him all the best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.